Alert archive / California / Red Flag Warnings in 2008

Red Flag Warning 1, NWS San Francisco Bay Area, CA

June 10, 2008

NWS San Francisco Bay Area, CA issued this red flag warning at Jun 10, 2008, 5:28 AM PDT. It took effect at Jun 10, 2008, 9:00 PM PDT. It was in force for 67 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 5:28 AM PDT (12:28 UTC)
In effect from
Jun 10, 2008, 9:00 PM PDT
Expired
Jun 13, 2008, 4:00 PM PDT
In force
67 hr
Issued by
NWS San Francisco Bay Area, CA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Jun 10, 4:50 AM PDT, 38 minutes earlier.

Area forecast discussion, Jun 10, 4:50 AM PDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
450 AM PDT TUE JUN 10 2008

.DISCUSSION...AS OF 3:30 AM PDT TUESDAY...SATELLITE IMAGERY IS
SHOWING MOSTLY CLEAR SKIES ACROSS THE DISTRICT...A PATCH OF LOW
CLOUDS AND FOG IS CURRENTLY CLINGING TO THE SAN FRANCISCO PENINSULA
COAST. NOT EXPECTING TOO MUCH IN THE WAY OF LOW CLOUDS MOVING INLAND
THIS MORNING...ALTHOUGH NOT RULING IT OUT FOR AREAS RIGHT ALONG THE
COAST. THE SURFACE PRESSURE GRADIENT HAS REALLY RAMPED UP WITH 9.6 MB
FROM ARCATA TO SAN FRANCISCO LAST HOUR...AND 3.4 MB FROM SFO TO SAC.
THE STRONG NORTHERLY GRADIENT WILL KICK OFF GALES TODAY ACROSS MOST
OF THE COASTAL WATERS...AND AS THE SURFACE HIGH BUILDS INTO THE
PACIFIC NORTHWEST TONIGHT...NORTHERLY WINDS WILL INCREASE OVER THE
HILLS...ESPECIALLY OVER THE NORTH AND EAST BAY. A WIND ADVISORY IS
GOING TO BE POSTED FOR THESE AREAS FOR LATE TONIGHT THROUGH WEDNESDAY
MORNING WITH WIND SPEEDS 30-45 MPH WITH HIGHER GUSTS POSSIBLE. WINDS
ARE EXPECTED TO DECREASE DURING THE DAY ON WEDNESDAY BUT THEN PICK
BACK UP WEDNESDAY NIGHT INTO THURSDAY MORNING...ALTHOUGH NOT AS
STRONG AS TONIGHT PER GUIDANCE.

MEDIUM RANGE MODELS INDICATE ZONAL FLOW ALOFT ACROSS THE STATE EARLY
IN THE WEEKEND. HOWEVER...THERE ARE DIFFERING SOLUTIONS BY EARLY
NEXT WEEK WITH THE GFS FEATURING A DEEPER TROUGH ALONG THE WEST
COAST. LATEST TEMPERATURE FORECASTS FAVOR THIS SOLUTION WITH A
COOLING TREND BY THE END OF THE PERIOD.

&&

.AVIATION...AS OF 4:50 AM PDT TUESDAY...SATELLITE IMAGERY REVEALS A
FEW HIGH CLOUDS PASSING OVER THE REGION THIS MORNING WITH A COUPLE
OF PATCHES OF STRATUS LOCATED ALONG THE SAN MATEO COAST AND IN THE
MONTEREY BAY EXTENDING SOUTH ALONG THE BIG SUR COAST. MAINLY CLEAR
SKIES EXPECTED THROUGH TODAY WITH EXCEPTION TO TEMPORARY CIGS OVER
KMRY AND KSNS TILL AROUND 15-16Z. A STRONG 10 MB NORTHERLY GRADIENT
FROM ARCATA TO SFO WILL MAINTAIN MAINLY CLEAR SKIES AS WELL AS
STRONG AND GUSTY WINDS BY THE AFTERNOON. KSFO WILL LIKELY MEET THE
AIRPORT WEATHER WARNING WIND CRITERIA BETWEEN 22Z AND 04Z THIS
AFTERNOON.

&&

.FIRE WEATHER...AS OF 3:30 AM PDT TUESDAY...A FIRE WEATHER WATCH HAS
BEEN POSTED FOR THE NORTH AND EAST BAY HILLS FROM 9 PM TUESDAY NIGHT
UNTIL 6 AM THURSDAY MORNING. THIS WILL LIKELY BE TURNED INTO A RED
FLAG WARNING THIS MORNING. STRONG NORTH TO NORTHEAST WINDS WILL
DEVELOP OVER NAPA COUNTY LATER TONIGHT WITH GUSTS OF 50-60 MPH
POSSIBLE...AND SUSTAINED WINDS IN THE 20-30 MPH RANGE OVER THE RIDGE
TOPS WITH LITTLE OR NO RH RECOVERY STAYING BELOW 30 PERCENT. THE
WINDS WILL SPREAD SOUTHWARD OVER THE EAST BAY HILLS OVERNIGHT INTO
EARLY WEDNESDAY WITH WIND GUSTS OF 40-50 MPH THROUGH MIDDAY WEDNESDAY
IN THE EAST BAY HILLS WITH POOR RH RECOVERY THERE AS WELL. THE SANTA
CRUZ MOUNTAINS WILL BE GUSTY BUT ARE EXPECTED TO REMAIN BELOW
ADVISORY/WARNING LEVELS. THE WINDS WILL DECREASE WEDNESDAY AFTERNOON
BUT WARM AND DRY WEATHER WILL CONTINUE. THE NORTH TO NORTHEAST WINDS
ARE EXPECTED TO RE-DEVELOP WEDNESDAY NIGHT THROUGH EARLY THURSDAY
MORNING BUT BE NOTABLY LESS THAN TUESDAY NIGHT/WEDNESDAY MORNING.
NONETHELESS WIND SPEEDS OF 15-30 MPH IN THE HILLS WITH RH RECOVERY
LESS THAN 30% WOULD PUT US INTO RED FLAG CRITERIA. ANY STRONG WINDS
END BY THURSDAY MORNING FOLLOWED BY ANOTHER WARMING AND DRYING TREND.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GALE WARNING...PT ARENA TO PT REYES 0-60 NM
            GALE WARNING...PT ARENA TO PIGEON POINT 20-60 NM
            SCA...PT REYES TO PIGEON POINT 0-20 NM
            SCA...PIGEON POINT TO PT PIEDRAS BLANCAS 0-60 NM
            SCA...SAN FRANCISCO BAY AND ROUGH BAR
     .TUESDAY NIGHT THROUGH THURSDAY MORNING....FIRE WEATHER WATCH
            FOR THE NORTH AND EAST BAY HILLS.
     .TUESDAY NIGHT THROUGH WEDNESDAY MORNING....WIND ADVISORY FOR
            THE NORTH AND EAST BAY HILLS.

PUBLIC FORECAST: ANDERSON
AVIATION/MARINE: C WALBRUN
FIRE WEATHER: R WALBRUN/ANDERSON

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jun 9, 5:30 PM PDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
530 PM PDT MON JUN 9 2008

CAZ507-511-101300-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND THE DIABLO RANGE-
530 PM PDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY HILLS.

.DAY ONE...MONDAY NIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR THE NORTH AND EAST BAY HILLS
TUESDAY NIGHT THROUGH THURSDAY MORNING. DRY AIR AND STRONG NORTH
WINDS WILL SWEEP ACROSS THE REGION TUESDAY EVENING. THE COMBINATION
OF STRONG NORTH WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE A
CRITICAL FIRE WEATHER PATTERN ACROSS THE NORTH AND EAST BAY HILLS
DURING THIS PERIOD. PLEASE SEE THE LATEST STATEMENT REGARDING THIS
EVENT.

* FIRE WEATHER WATCH -  SEE SFORFWMTR - WWUS86 KMTR *

IN ADDITION...NORTH TO NORTHEAST WINDS WILL INCREASE IN THE HILLS OF
THE SAN FRANCISCO BAY AREA LATE TUESDAY AND TUESDAY NIGHT. WINDS
SPEEDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ARE LIKELY FROM
TUESDAY NIGHT INTO WEDNESDAY MORNING. GUSTS AS HIGH AS 50 MPH ARE
POSSIBLE IN THE WINDIEST LOCATIONS. STRONGEST WINDS ARE EXPECTED
ACROSS RIDGES IN THE NORTH AND EAST BAY HILLS. A WIND ADVISORY MAY BE
NEEDED TUESDAY NIGHT AND WEDNESDAY MORNING FOR THE NORTH AND EAST
BAY HILLS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:38 AM PDTWind AdvisoryMTR37 hr

Nearby

Red Flag Warnings in California, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.